File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Iterative perturbation scheme for morphology-dependent resonances in dielectric spheres

TitleIterative perturbation scheme for morphology-dependent resonances in dielectric spheres
Authors
KeywordsBoundary Conditions
Convergence Of Numerical Methods
Dielectric Materials
Eigenvalues And Eigenfunctions
Frequencies
Green's Function
Iterative Methods
Light Modulation
Maxwell Equations
Perturbation Techniques
Refractive Index
Resonance
Issue Date1998
Citation
Journal Of The Optical Society Of America A: Optics And Image Science, And Vision, 1998, v. 15 n. 5, p. 1383-1393 How to Cite?
AbstractThe properties of morphology-dependent resonances observed in the scattering of electromagnetic waves from dielectric spheres have recently been investigated intensively, and a second-order perturbative expansion for these resonances has also been derived. Nevertheless, it is still desirable to obtain higher-order corrections to their eigenfrequencies, which will become important for strong enough perturbations. Conventional explicit expressions for higher-order corrections inevitably involve multiple sums over intermediate states, which are computationally cumbersome. In this analysis an efficient iterative scheme is developed to evaluate the higher-order perturbation results. This scheme, together with the optimal truncation rule and the Padé resummation, yields accurate numerical results for eigenfrequencies of morphology-dependent resonances even if the dielectric sphere in consideration deviates strongly from a uniform one. It is also interesting to find that a spatial discontinuity in the refractive index, say, at the edge of the dielectric sphere, is crucial to the validity of the perturbative expansion. © 1998 Optical Society of America.
Persistent Identifierhttp://hdl.handle.net/10722/132512
ISSN
2002 Impact Factor: 1.688
References

 

DC FieldValueLanguage
dc.contributor.authorLee, KMen_HK
dc.contributor.authorLeung, PTen_HK
dc.contributor.authorPang, KMen_HK
dc.date.accessioned2011-03-28T09:25:43Z-
dc.date.available2011-03-28T09:25:43Z-
dc.date.issued1998en_HK
dc.identifier.citationJournal Of The Optical Society Of America A: Optics And Image Science, And Vision, 1998, v. 15 n. 5, p. 1383-1393en_HK
dc.identifier.issn0740-3232en_HK
dc.identifier.urihttp://hdl.handle.net/10722/132512-
dc.description.abstractThe properties of morphology-dependent resonances observed in the scattering of electromagnetic waves from dielectric spheres have recently been investigated intensively, and a second-order perturbative expansion for these resonances has also been derived. Nevertheless, it is still desirable to obtain higher-order corrections to their eigenfrequencies, which will become important for strong enough perturbations. Conventional explicit expressions for higher-order corrections inevitably involve multiple sums over intermediate states, which are computationally cumbersome. In this analysis an efficient iterative scheme is developed to evaluate the higher-order perturbation results. This scheme, together with the optimal truncation rule and the Padé resummation, yields accurate numerical results for eigenfrequencies of morphology-dependent resonances even if the dielectric sphere in consideration deviates strongly from a uniform one. It is also interesting to find that a spatial discontinuity in the refractive index, say, at the edge of the dielectric sphere, is crucial to the validity of the perturbative expansion. © 1998 Optical Society of America.en_HK
dc.languageengen_US
dc.relation.ispartofJournal of the Optical Society of America A: Optics and Image Science, and Visionen_HK
dc.subjectBoundary Conditionsen_US
dc.subjectConvergence Of Numerical Methodsen_US
dc.subjectDielectric Materialsen_US
dc.subjectEigenvalues And Eigenfunctionsen_US
dc.subjectFrequenciesen_US
dc.subjectGreen's Functionen_US
dc.subjectIterative Methodsen_US
dc.subjectLight Modulationen_US
dc.subjectMaxwell Equationsen_US
dc.subjectPerturbation Techniquesen_US
dc.subjectRefractive Indexen_US
dc.subjectResonanceen_US
dc.titleIterative perturbation scheme for morphology-dependent resonances in dielectric spheresen_HK
dc.typeArticleen_HK
dc.identifier.emailLee, KM: kmlee1@hkucc.hku.hken_HK
dc.identifier.authorityLee, KM=rp01471en_HK
dc.description.naturelink_to_subscribed_fulltexten_US
dc.identifier.scopuseid_2-s2.0-0032072414en_HK
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-0032072414&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume15en_HK
dc.identifier.issue5en_HK
dc.identifier.spage1383en_HK
dc.identifier.epage1393en_HK
dc.identifier.scopusauthoridLee, KM=26659913500en_HK
dc.identifier.scopusauthoridLeung, PT=7401747830en_HK
dc.identifier.scopusauthoridPang, KM=7101856052en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats